Secondary Logo

Journal Logo

Institutional members access full text with Ovid®

Ocular Chemical Burns Secondary to Accidental Administration of e-Cigarette Liquid

McCague, Yvonne, MSc

Section Editor(s): Jordan, Kathleen S. DNP, MS, ENP-C, FNP-BC, ENP-BC, SANE-P, FAEN; Column Editor

Advanced Emergency Nursing Journal: April/June 2018 - Volume 40 - Issue 2 - p 104–109
doi: 10.1097/TME.0000000000000183
CASES OF NOTE
Buy
SDC

Chemical burns to the eye represent a true ocular emergency, requiring immediate and proficient attention to preserve visual function. Although there have been very few reports of serious ocular burns secondary to the accidental administration of electronic cigarette liquid, this case report discusses the risk of same because of product confusion between electronic cigarette liquid and ocular preparations. This article presents a patient's case including patient history and management in the emergency department. The significance of chemical burns to the eye and its management is discussed in relation to significance to clinical practice for all nurses, nurse practitioners, and physicians working in the emergency department.

Emergency Department, Regional Hospital Mullingar, Mullingar, Westmeath, Ireland.

Corresponding Author: Yvonne McCague, MSc, Emergency Department, Regional Hospital Mullingar, Mullingar, Westmeath, Ireland (yvonne.mccague@hse.ie).

Supplemental digital content is available for this article. Direct URL citation appears in the printed text and is provided in the HTML and PDF versions of this article on the journal's Web site (http://www.aenjournal.com).

Disclosure: The author reports no conflicts of interest.

Copyright © Wolters Kluwer Health, Inc. All rights reserved.